Home Now what? The highs and lows of survivorship



I'm bloody tired... Peri menopause, or Chemo fatigue nearly two years post treatments!

Hi Warriors,

I was diagnosed with Stage 3 October 2018 aged 42, Lumpectomy, 2 nodes cleared and the four rounds of TC Chemo, and Rads that I finished late April 2019.

I'm not on any long term medications as I cannot tolerate any of them as they exacerbate my other hormonal condition PMDD. 
I think I got through all of this pretty unscathed, however every year around this time, I have extreme bouts of fatigue and sickness, on top of the other year round physical symptoms (joint pain and aches, heart palpitations, insomnia, sleeping too much, memory issues etc) 

The main symptom I struggle with is the constant feeling like I'm about to get the flu, and the unbearable fatigue. 
I eat really well, don't drink or smoke.  I work full time which can be physically demanding, two 12hr day shifts and two 12hr night shifts then four days off. 

I've been to the GP and Oncologist and had a swathe of blood tests but they always come back normal. 
My GP says its just Peri menopause, and my Oncologist says my workload is probably this issue.
But I'm not convinced.. 
I'm wondering if it is Chemo fatigue?? 
I did't think the Chemo I had was harsh enough to cause long term effects. 
I'm starting to struggle with this, it is effecting my mood. I'm trying to push through and keep going, but I'm exhausted, and I'm worried I'll lose my job of 25 years if I have anymore time off. 
Is this life after a diagnoses and treatment??? Can anyone relate??
Thank you for any words of wisdom!
Thank you Warriors for reading!
 <3 

Comments

  • iserbrowniserbrown Regional VictoriaMember Posts: 5,033
    @Amazonian

    Fatigue is an ongoing issue for a some of us!

    A couple of links for you to read and hopefully you can relate

    Fatigue | Breast Cancer Network Australia (bcna.org.au)

    bcna_menopause-booklet-august2019-web.pdf

    Take care 
  • AfraserAfraser MelbourneMember Posts: 3,889
    @Amazonian

    Are your symptoms more pronounced in winter? SAD (seasonal affected disorder) is a real thing. On top of fatigue (caused by a lot of treatment and a demanding job), it could account for how you are feeling. Best wishes for some resolution soon. 
  • ZoffielZoffiel Regional VictoriaMember Posts: 3,309
    TC is an absolute beast. I find it totally believable that you are still recovering from that experience--I certainly am. MXX
  • kmakmkmakm MelbourneMember Posts: 7,974
    I had TC as well. It put me into menopause. I am always tired, and still sometimes get slammed by fatigue. No one seems to be able to tell me if it's menopause, permanent side effects of treatment, or side effects of the medication (Letrozole and assorted others). I hope it's the medication. I realise slowing down is a part of getting older but I didn't realise permanently feeling exhausted was the deal. Surely it's not she said hopefully...
  • AmazonianAmazonian Member Posts: 18
    Afraser said:
    @Amazonian

    Are your symptoms more pronounced in winter? SAD (seasonal affected disorder) is a real thing. On top of fatigue (caused by a lot of treatment and a demanding job), it could account for how you are feeling. Best wishes for some resolution soon. 


    Yes! I know I most definitely suffer with SAD, being a shift worker in winter doesn’t help that and I’ve been suggested to do light therapy for it. 


  • June1952June1952 Regional VictoriaMember Posts: 1,444
    Has anyone got any info on the light therapy for "SAD" ?
    It would be much appreciated.  Thank you.
  • HallaHalla Travancore, MelbourneMember Posts: 176
    edited June 2021
    @Amazonian Are you taking vitamin D supplements? Most of us are clinically deficient. I was, and the GP told me to take 2 tablets a day to get my levels up to 80. The oncology dietitian said to take 3 now, as she would like to see my levels up to 120.

    It helps me! My mood goes noticeably low without them. And they are small pills, easy to take, no side effects. 
Sign In or Register to comment.